Alert archive / Massachusetts / Dense Fog Advisories in 2015

Dense Fog Advisory 21, NWS Boston/Norton, MA

December 10, 201511 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this dense fog advisory at Dec 10, 2015, 10:19 PM EST for 11 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Connecticut. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2015, 10:19 PM EST (03:19 UTC)
Expired
Dec 11, 2015, 9:00 AM EST
In force
11 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 28 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 3.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2015-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2015-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WWUS71 KBOX 110319
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1019 PM EST THU DEC 10 2015

MAZ019>022-RIZ006-007-111130-
/O.NEW.KBOX.FG.Y.0021.151211T0319Z-151211T1300Z/
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...NARRAGANSETT...
WESTERLY...NEWPORT
1019 PM EST THU DEC 10 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST FRIDAY.

* LOCATION...SOUTHERN RHODE ISLAND...AND THE I-195 CORRIDOR OF
  SOUTH COASTAL MASSACHUSETTS...INCLUDING THE INNER ARM OF CAPE
  COD.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...UNTIL A FEW HOURS AFTER SUNRISE.

* IMPACTS...DENSE FOG WILL LEAD TO RAPID REDUCTION IN
  VISIBILITY...WHICH CAN MAKE DRIVING HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE
VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS...
RESULTING IN HAZARDOUS DRIVING CONDITIONS.  MOTORISTS ARE ADVISED
TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT
CLOSE RANGE.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
3 follow-up statements
541 
WWUS71 KBOX 110559
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1259 AM EST FRI DEC 11 2015

MAZ017-018-RIZ002>005-111300-
/O.EXA.KBOX.FG.Y.0021.000000T0000Z-151211T1300Z/
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL
1259 AM EST FRI DEC 11 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING.

* LOCATION...SOUTHERN RHODE ISLAND...AND SOUTHEAST
  MASSACHUSETTS...INCLUDING THE INNER ARM OF CAPE COD.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...UNTIL A FEW HOURS AFTER SUNRISE.

* IMPACTS...DENSE FOG WILL LEAD TO RAPID REDUCTION IN 
  VISIBILITY...WHICH CAN MAKE DRIVING HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE
VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS...
RESULTING IN HAZARDOUS DRIVING CONDITIONS.  MOTORISTS ARE ADVISED
TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT
CLOSE RANGE.

&&

$$

MAZ019>022-RIZ006-007-111300-
/O.CON.KBOX.FG.Y.0021.000000T0000Z-151211T1300Z/
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...NARRAGANSETT...
WESTERLY...NEWPORT
1259 AM EST FRI DEC 11 2015

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

* LOCATION...SOUTHERN RHODE ISLAND...AND SOUTHEAST
  MASSACHUSETTS...INCLUDING THE INNER ARM OF CAPE COD.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...UNTIL A FEW HOURS AFTER SUNRISE.

* IMPACTS...DENSE FOG WILL LEAD TO RAPID REDUCTION IN 
  VISIBILITY...WHICH CAN MAKE DRIVING HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE
VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS...
RESULTING IN HAZARDOUS DRIVING CONDITIONS.  MOTORISTS ARE ADVISED
TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT
CLOSE RANGE.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
958 
WWUS71 KBOX 110743
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
243 AM EST FRI DEC 11 2015

MAZ005>007-013>016-023-RIZ001-111400-
/O.EXB.KBOX.FG.Y.0021.000000T0000Z-151211T1400Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-DUKES MA-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY...
VINEYARD HAVEN...FOSTER...SMITHFIELD
243 AM EST FRI DEC 11 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING.

* LOCATION...EASTERN MASSACHUSETTS.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...UNTIL A FEW HOURS AFTER SUNRISE.

* IMPACTS...DENSE FOG WILL LEAD TO RAPID REDUCTION IN 
  VISIBILITY...WHICH CAN MAKE DRIVING HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE
VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS...
RESULTING IN HAZARDOUS DRIVING CONDITIONS.  MOTORISTS ARE ADVISED
TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT
CLOSE RANGE.

&&

$$

CTZ002-MAZ002-003-008>011-111400-
/O.EXB.KBOX.FG.Y.0021.000000T0000Z-151211T1400Z/
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT...
GREENFIELD...ORANGE...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD
243 AM EST FRI DEC 11 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING.

* LOCATION...THE CONNECTICUT RIVER VALLEY OF CONNECTICUT AND
  MASSACHUSETTS.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...UNTIL A FEW HOURS AFTER SUNRISE.

* IMPACTS...DENSE FOG WILL LEAD TO RAPID REDUCTION IN 
  VISIBILITY...WHICH CAN MAKE DRIVING HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE
VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS...
RESULTING IN HAZARDOUS DRIVING CONDITIONS.  MOTORISTS ARE ADVISED
TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT
CLOSE RANGE.

&&

$$

MAZ017>022-RIZ002>007-111400-
/O.EXT.KBOX.FG.Y.0021.000000T0000Z-151211T1400Z/
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT
243 AM EST FRI DEC 11 2015

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING...

* LOCATION...RHODE ISLAND...EXCEPT BLOCK ISLAND...AND SOUTHEASTERN
  MASSACHUSETTS.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...UNTIL A FEW HOURS AFTER SUNRISE.

* IMPACTS...DENSE FOG WILL LEAD TO RAPID REDUCTION IN 
  VISIBILITY...WHICH CAN MAKE DRIVING HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE
VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS...
RESULTING IN HAZARDOUS DRIVING CONDITIONS.  MOTORISTS ARE ADVISED
TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT
CLOSE RANGE.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
243 
WWUS71 KBOX 111401
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
901 AM EST FRI DEC 11 2015

MAZ005>007-013>023-RIZ001>007-111700-
/O.EXP.KBOX.FG.Y.0021.000000T0000Z-151211T1400Z/
/O.NEW.KBOX.FG.Y.0022.151211T1401Z-151211T1700Z/
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
901 AM EST FRI DEC 11 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY.

* LOCATION...RHODE ISLAND...EXCEPT BLOCK ISLAND...AND 
  SOUTHEASTERN MASSACHUSETTS.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...UNTIL A FEW HOURS AFTER SUNRISE.

* IMPACTS...DENSE FOG WILL LEAD TO RAPID REDUCTION IN 
  VISIBILITY...WHICH CAN MAKE DRIVING HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE
VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS...
RESULTING IN HAZARDOUS DRIVING CONDITIONS.  MOTORISTS ARE ADVISED
TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT
CLOSE RANGE.

&&

$$

CTZ002-MAZ002-003-008>011-111700-
/O.EXP.KBOX.FG.Y.0021.000000T0000Z-151211T1400Z/
/O.NEW.KBOX.FG.Y.0022.151211T1401Z-151211T1700Z/
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT...
GREENFIELD...ORANGE...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD
901 AM EST FRI DEC 11 2015

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY.

* LOCATION...THE CONNECTICUT RIVER VALLEY OF CONNECTICUT AND 
  MASSACHUSETTS.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...UNTIL A FEW HOURS AFTER SUNRISE.

* IMPACTS...DENSE FOG WILL LEAD TO RAPID REDUCTION IN 
  VISIBILITY...WHICH CAN MAKE DRIVING HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE
VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS...
RESULTING IN HAZARDOUS DRIVING CONDITIONS.  MOTORISTS ARE ADVISED
TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT
CLOSE RANGE.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this dense fog advisory went out at Dec 10, 10:07 PM EST, 12 minutes earlier.

Area forecast discussion, Dec 10, 10:07 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1007 PM EST THU DEC 10 2015

.SYNOPSIS...
WEAK LOW PRESSURE WILL PASS EAST OF NANTUCKET TONIGHT...WHICH MAY
BRING A FEW SHOWERS TO COASTAL AREAS. FOG WILL DEVELOP OVERNIGHT
ACROSS MOST OF THE REGION AS WELL. UNSEASONABLY MILD WEATHER IS
EXPECTED THROUGH THE WEEKEND AND INTO AT MUCH OF NEXT WEEK. MAINLY
DRY WEATHER PREVAILS TOO WITH THE EXCEPTION OF MONDAY/MON NIGHT
WHEN A COLD FRONT WILL BRING A PERIOD OF GUSTY SHOWERS.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
10 PM UPDATE...
INTERESTING SETUP THIS EVENING...ESPECIALLY WHEN YOU CONSIDER WE
ARE ON THE DOORSTEP OF MID DECEMBER. ANOMALOUSLY HIGH SFC DWPTS
/MAINLY IN THE LOW 40S AND UPPER 30S/ ARE HIGH ENOUGH SUCH THAT
EVEN A TYPICAL DIURNAL TEMP DROP HAS ALREADY LED TO THE
DEVELOPMENT OF FOG ACROSS THE REGION. THE USUAL SUSPECTS ARE
GENERALLY A MILE OR LESS ALREADY. HOWEVER...THERE IS ALSO A FAIR
AMOUNT OF HIGH AND LOW CLOUDS WHICH MAY HINDER THE OVERNIGHT TEMP
DROPS SOMEWHAT...SO CONFIDENCE REMAINS RELATIVELY LOW ON HOW
WIDESPREAD ANY FOG GETS. STILL WILL NEED TO MONITOR FOR A DENSE
FOG ADVISORY AT LEAST AN SPS AT SOME POINT BEFORE THE MORNING
COMMUTE. HOW MUCH THE CLOUDS LIMIT THE RADIATIONAL COOLING WILL
TELL THE TALE. MODELS ARE ACTUALLY A BIT TOO WARM...WHICH IS A
CONCERN.

PREVIOUS DISCUSSION...

AS THE SUN SETS...LOW CLOUDS CONTINUE ACROSS CAPE COD AND THE
ISLANDS. THEY MAY BREAK UP BRIEFLY THIS EVENING...BUT WILL
REDEVELOP. PATCHY FOG MAY BEGIN TO DEVELOP THERE AS WELL.
ELSEWHERE EXPECT PARTLY CLOUDY CONDITIONS WITH LIGHT S-SW OR CALM
WINDS THROUGH THIS EVENING. TEMPS WILL FALL BACK TO THE LOWER-MID
40S INLAND RANGING TO THE LOWER 50S ACROSS THE OUTER CAPE AND
NANTUCKET.

FOR TONIGHT...EXPECT CONDITIONS TO DETERIORATE AS TEMPS FALL
CLOSE TO DEWPT READINGS...ALONG WITH LIGHT/VRBL OR CALM WINDS IN
PLACE. ALSO...SHORT RANGE MODELS CONTINUE TO SIGNAL A WEAK SURFACE
LOW THAT DEVELOPS OFF THE OUTER BANKS OF NC TONIGHT. THIS LOW WILL
QUICKLY MOVE NE...PASSING E OF NANTUCKET OVERNIGHT. THIS WILL
THROW IN MORE LOW LEVEL MOISTURE ALONG THE COAST WHICH WILL WORK
INTO CENTRAL AREAS OVERNIGHT.

WILL SEE AREAS OF LOW CLOUDS AND FOG DEVELOP FURTHER INLAND...
SETTING UP LOW LEVEL INVERSIONS THAT WILL ALLOW AREAS OF FOG TO
FORM. FIRST QUESTION WILL BE WHETHER ANY DENSE FOG WILL
FORM...WHICH IS POSSIBLE ESPECIALLY ACROSS THE NORMALLY PRONE
VALLEY LOCATIONS. AT THIS POINT...KEPT VSBYS AOA 1 MILE...BUT
COULD BE PROBLEMATIC ESPECIALLY AFTER MIDNIGHT WELL INLAND.

NEXT QUESTION WILL BE WHETHER ANY SHOWERS AND/OR PATCHY DRIZZLE
DEVELOP OVERNIGHT. THIS WILL DEPEND UPON HOW CLOSE TO WEAK LOW
APPROACHES NANTUCKET AND THE OUTER CAPE. MOST MODELS KEEP THE
BULK OF THE ORGANIZED MOISTURE OFFSHORE...BUT A COUPLE DO SLIP
SOME LIGHT PRECIP TOWARD E MA/RI OVERNIGHT. HAVE MENTIONED SLIGHT
CHANCE POPS ACROSS CAPE COD AND THE ISLANDS FOR NOW.

EXPECT LOWS TO FALL BACK TO THE MID AND UPPER 30S ACROSS THE
ROUTE 2 AREA OF N MA DOWN THROUGH THE CT VALLEY...RANGING TO THE
MID AND UPPER 40S ALONG THE IMMEDIATE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRIDAY...
WEAK LOW PRES FLATTENS OUT EARLY FRI MORNING AS IT SHIFTS
OFFSHORE. EXPECT LEFTOVER LOW CLOUDS AND FOG TO DISSIPATE BY MID
MORNING TO MIDDAY. A STRONGER LOW AND ITS ASSOCIATED UPPER SYSTEM
MOVE OUT OF THE GREAT LAKES INTO QUEBEC DURING THE DAY. SKIES WILL
BECOME PARTLY CLOUDY BY MIDDAY ACROSS MOST AREAS ON SW WINDS UP TO
AROUND 10 MPH.

EXPECT H925 TEMPS TO RISE TO +7C TO +9C...SO TEMPS WILL TOP OFF
FROM THE MID 50S ACROSS THE HIGHER INLAND TERRAIN TO THE LOWER 60S
ACROSS SOUTHERN AREAS.

FRIDAY NIGHT...
COLD FRONT ASSOCIATED WITH PASSING LOW PRES ACROSS QUEBEC WILL
PUSH INTO NORTHERN AREAS OVERNIGHT. WINDS SHIFT TO W AND DIMINISH
WITH WEAKENING PRES GRADIENT...THOUGH SOME QUESTION HOW FAR S THIS
FRONT WILL PUSH BEFORE STALLING WITH LARGE HIGH PRES S OF NEW
ENGLAND. THIS FRONT IS A DRY ONE THOUGH...SO NOT EXPECTING PRECIP
WITH IT. OVERNIGHT LOWS WILL BE MAINLY IN THE 40S...BUT COULD SEE
A FEW UPPER 30S ACROSS N CENTRAL AND NW MA.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGHLIGHTS ...

* UNSEASONABLY MILD CONDITIONS THIS WEEKEND BUT POSSIBLY TURNING
  COOLER NORTHEAST MASSACHUSETTS SUNDAY
* BREEZY AND MILD WITH MUCH NEEDED RAINFALL MONDAY/MON EVENING
* LIKELY DRY AND MILD INTO MIDDLE OF NEXT WEEK

SYNOPTIC OVERVIEW ...

SPLIT FLOW REGIME THIS PERIOD WITH ARCTIC AIR LOCKED UP AT THE
HIGHER LATITUDES AND PACIFIC AIR CONTINUING TO FLOOD MUCH OF THE
CONUS. THUS UNSEASONABLY MILD WEATHER CONTINUES THIS WEEKEND INTO
MUCH OF NEXT WEEK AS WELL. WHILE DAYTIME HIGHS ARE GETTING MUCH OF
THE ATTENTION THIS PERIOD OVERNIGHT MINS WILL BE JUST AS ANOMALOUS
WITH LOWS LIKELY WARMER THAN NORMAL DAYTIME HIGHS! OTHER FEATURE OF
INTEREST IS PERSISTENCE OF SOUTHEAST SUBTROPICAL RIDGE WHICH WILL
AID IN MILD TEMPS ACROSS SOUTHERN NEW ENGLAND INTO NEXT WEEK BUT
WILL ALSO SHIFT STORM TRACK WEST OF NEW ENGLAND...ALLOWING WARM
SECTORS TO OVERSPREAD THE AREA. THIS WILL ALSO KEEP PACIFIC CYCLONES
PROGRESSIVE AS THEY TRAVERSE THE GREAT LAKES INTO ST.LWRNC RVR VLY.
THUS OUR PRECIP EVENTS WILL BE OF SHORT DURATION LIMITING QPF
POTENTIAL.

DAILY SENSIBLE WEATHER DETAILS ...

SATURDAY ... RISING HEIGHTS AND ANTICYCLONIC MID LEVEL FLOW SAT
SUPPORTS LOTS OF SUNSHINE. PACIFIC AIRMASS OVER THE AREA SO MILD
WEATHER CONTINUES. BUFKIT GFS SOUNDINGS HAS BLYR MIXING LIMITED TO
950 MB BUT TEMP AT THAT LAYER +8C. THIS COMBINED WITH SOME DOWNSLOPE
WEST WIND OF 10 TO 20 MPH SHOULD YIELD HIGHS U50S TO L60S.

SUNDAY ... FORECAST DILEMMA REMAINS SOUTHWARD PUSH OF BACKDOOR
FRONT. NEW 12Z ECMWF HAS TRENDED EVEN FARTHER SOUTH WITH BOUNDARY
AND LIMITS HIGHS TO THE U40S AND L50S ACROSS THE ENTIRE REGION. KEEP
IN MIND THESE VALUES ARE STILL 5-8 DEGS WARMER THAN NORMAL! THE NAM
AND GFS ARE FARTHER NORTH AND MUCH MILDER WITH HIGHS WELL INTO THE
50S TO LOW 60S ACROSS CT INTO RI. WHILE THE EC SOLUTION IS QUITE
POSSIBLE WILL FOLLOW A MODEL BLEND HERE GIVEN THE LARGE SPREAD. WILL
BE INTERESTING TO SEE HOW MUCH BACKDOOR AIRMASS MODIFIES WITH ITS
SOUTHWARD PROGRESSION GIVEN THE LACK OF SNOWCOVER ACROSS NORTHERN NEW
ENGLAND ALONG WITH GULF OF ME WATER TEMPS STILL HOVERING NEAR 50F!
OTHERWISE DRY WEATHER PREVAILS SUNDAY. STILL SOME UNCERTAINTY ON HOW
MUCH WARM ADVECTION MID/HIGH CLOUD COVER. WARMEST TEMPS ACROSS CT
AND COOLEST READINGS NORTHEAST MA.

MONDAY/MON NIGHT ... PACIFIC CYCLONE MOVES INTO THE GREAT LAKES WITH
COLD FRONT OR OCCLUDED FRONT SWEEPING ACROSS SOUTHERN NEW ENGLAND.
STRONG LOW LEVEL WAA WITH 925 MB TEMPS PEAKING AROUND +13C BEFORE
THE FRONTAL PASSAGE MON NIGHT! THUS MILD TEMPS. IN FACT IT WILL FEEL
A TOUCH HUMID BY DEC STANDARDS WITH DEW PTS WELL INTO THE 50S.
A SECOND SURGE OF THE WINTER MOTHS? BECOMING BREEZY TOO AS LOW LEVEL
JET STRENGTHENS TO 50-60 KT AT 925 MB OVER SNE LATE MON.  GFS
STRONGER THAN ECMWF BUT EVEN THE GEFS INDICATES +2 STD WIND FIELDS.
SNDGS INVERTED SO NOT EXPECTING ALL OF THIS WIND TO TRANSFER TO
SURFACE...BUT SUSTAIN AND GUSTS UP TO 30 KT CERTAINLY POSSIBLE. GOOD
MOISTURE PLUME WITH THIS SYSTEM AS PWATS CLIMB TO +2 STD BUT U/A
PATTERN IS PROGRESSIVE SO SHOWER DURATION WILL BE LIMITED. THUS A
BRIEF PERIOD OF GUSTY SHOWERS LATE MON/MON NIGHT. COULD BE LOCALLY
HEAVY DOWNPOURS GIVEN HIGH PWATS/MODEST SYNOPTIC SCALE FORCING AND
INSTABILITY ALOFT ON NOSE OF DRY SLOT.

TUE/WED/THU ... MILD WEATHER CONTINUES BEHIND DEPARTING PACIFIC
SYSTEM MON/MON NIGHT AND IN CONCERT WITH PERSISTENT SOUTHEAST
SUBTROPICAL RIDGE. BREEZY/WINDY TUE BEHIND DEPARTING SYSTEM WITH
GUSTS UP TO 40 MPH OR SO POSSIBLE. HOWEVER REMAINING MILD WITH GOOD
POST FRONTAL MIXING YIELDING HIGHS IN THE U50S TO L60S. THIS SHOULD
HELP OFFSET THE GUSTY WINDS. LOW RISK OF SHOWERS LATE NEXT WEEK WITH
NEXT COLD/OCCLUDED FRONT.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH FRIDAY NIGHT/...

715 PM UPDATE...

FORECAST UNCERTAINTY REVOLVES AROUND AREAL COVERAGE OF DENSE FOG
AND ASSOCIATED IFR/LIFR CONDITIONS. PATCHY CLOUDS AROUND 4 KFT AND
1.5KFT WILL LIMIT LOWER CLOUDS/STRATUS AND FOG FROM FORMING. THUS
THINKING ANY IFR/LIFR IN FOG WILL BE PATCHY AND NOT WIDESPREAD.
OTHERWISE NOT MUCH CHANGE FROM PREVIOUS 18Z OR 21Z TAF UPDATES.
EARLIER DISCUSSION BELOW.

=======================================================================

TONIGHT...MODERATE CONFIDENCE.
MAINLY VFR CONDITIONS EARLY. MVFR CIGS ACROSS CAPE COD AND THE
ISLANDS REDEVELOP BY 02Z-03Z. MVFR-IFR CIGS/AREAS MVFR VSBYS
ACROSS MOST OF THE REMAINDER OF THE REGION AROUND OR AFTER 04Z.
WILL PUSH INLAND THROUGH THE NIGHT. AREAS OF LIFR CIGS ACROSS E
AND CENTRAL MA/RI INTO PORTIONS OF NE CT AFTER 07Z. CHANCE SHOWERS
AND PATCHY DRIZZLE POSSIBLE ACROSS CAPE COD AND ISLANDS.

FRIDAY...MODERATE TO HIGH CONFIDENCE. LIFR CIGS E MA/RI...MVFR TO
IFR CIGS ELSEWHERE EARLY...IMPROVING TO VFR FROM W-E FROM MID
MORNING TO MIDDAY. FEW SHOWERS POSSIBLE ACROSS CAPE COD/ISLANDS
EARLY.

FRIDAY NIGHT...MODERATE CONFIDENCE. MAINLY VFR. MVFR-IFR CIGS
DEVELOP AROUND OR AFTER MIDNIGHT ACROSS SE COASTAL MA/CAPE COD
AND ISLANDS.

KBOS TERMINAL...VFR THROUGH AROUND MIDNIGHT. PERIOD OF MVFR-IFR
CIGS/MVFR VSBYS DEVELOPING FROM ABOUT 06Z-13Z FRI. MODERATE
CONFIDENCE.

KBDL TERMINAL...MAINLY VFR. MAY SEE PERIOD OF MVFR CIGS TOWARD
DAYBREAK FRI. MODERATE CONFIDENCE.

OUTLOOK /SATURDAY THROUGH TUESDAY/...

SATURDAY THROUGH SUNDAY...MODERATE CONFIDENCE. MOSTLY VFR. DRY
WEATHER WITH SLIGHT RISK OF SHOWERS LATE SUN NGT TOWARD MON AM.

MONDAY...MODERATE CONFIDENCE. A PERIOD OF MVFR/IFR CONDITIONS
DEVELOPING AS RAIN OVERSPREADS THE REGION. GUSTY S WINDS LIKELY IN
THE COASTAL PLAIN.

TUESDAY...IMPROVING TO VFR WITH DRY WEATHER AND GUSTY WNW WINDS UP
TO 40 KT POSSIBLE.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH FRIDAY NIGHT/...HIGH CONFIDENCE.

10 PM UPDATE...
WILL BE EXTENDING THE CURRENT E OCEAN WATERS SCA BY SEVERAL
HOURS...THROUGH ABOUT 5AM. SWELL CONTINUES TO BE SLOW TO SUBSIDE
AND BUOYS ARE SHOWING NEARLY 6 FT IN SPOTS.

TONIGHT...WEAK LOW WILL PASS E OF THE WATERS...WHICH WILL KEEP
THE E TO SE SWELL UP A BIT LONGER. NOTING SWELLS UP TO 7 FT ON THE
FAR EASTERN WATERS AT 20Z. HAVE EXTENDED SMALL CRAFTS FOR THE
EASTERN OPEN WATERS THROUGH MIDNIGHT. S-SW WINDS WILL RUN 10 KT OR
LESS. VSBYS REDUCED IN PATCHY FOG...MAY GO BELOW 1 MILE E AND S OF
NANTUCKET AROUND OR AFTER MIDNIGHT.

FRIDAY...EXPECT S WINDS TO BECOME SW BUT WILL REMAIN BELOW SMALL
CRAFT CRITERIA. SEAS WILL SLOWLY BUILD WITH THE SW FETCH...BUT
WILL REMAIN BELOW 5 FT.

FRIDAY NIGHT...COLD FRONT APPROACHES THE WATERS. SW WINDS MAY GUST
UP TO 20 KT EARLY...THEN SHIFT TO W OVERNIGHT. SEAS MAY BUILD UP TO
AROUND 5 FT ON THE OUTER WATERS.

OUTLOOK /SATURDAY THROUGH TUESDAY/...

SAT...MODERATE CONFIDENCE. W WINDS GUSTING TO 20 KT EARLY THEN
DIMINISHING AS HIGH PRES BUILDS OVER THE WATERS.

SUNDAY...LOW CONFIDENCE WIND FORECAST DUE TO UNCERTAINTY WITH
LOCATION OF BACKDOOR FRONT. BEST CHANCE OF WINDS BECOMING E/NE WILL
BE ACROSS NE MA COASTAL WATERS WITH SW WINDS OVER S COASTAL WATERS.
SPEEDS SHOULD BE BELOW SCA.

MONDAY...MODERATE CONFIDENCE. INCREASING S WINDS WITH GUSTS TO 30 KT
DEVELOPING AND POSSIBLY LINGERING INTO MON EVENING. LOW RISK OF
GALES BUT TIMING OF STRONGEST WINDS UNCERTAIN. VSBYS LOWERING IN
DEVELOPING RAIN AND FOG.

TUESDAY...INCREASING WNW WINDS UP TO 40 KT POSSIBLE IN WAKE OF
DEPARTING LOW. DRY WEATHER AND GOOD VSBY.

&&

.CLIMATE...
THE FOLLOWING ARE THE RECORD HIGH TEMPERATURES FOR
SATURDAY THROUGH MONDAY...

DEC. 12
ORH...63 IN 1911
BDL...66 IN 1979
BOS...68 IN 1979
PVD...69 IN 1979

DEC. 13
BDL...60 IN 1984
ORH...62 IN 1984
BOS...63 IN 1984
PVD...63 IN 1983

DEC. 14
PVD...59 IN 1991
BDL...60 IN 1920
ORH...63 IN 1901
BOS...66 IN 1881

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR ANZ250-254.

&&

SYNOPSIS...NOCERA/EVT
NEAR TERM...DOODY/EVT
SHORT TERM...EVT
LONG TERM...NOCERA
AVIATION...NOCERA/EVT
MARINE...NOCERA/EVT
CLIMATE...
Hazardous weather outlook, Dec 10, 4:11 PM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
411 PM EST THU DEC 10 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-112115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
411 PM EST THU DEC 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-112115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
411 PM EST THU DEC 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A LOW PROBABILITY FOR SOUTHERLY GALES MONDAY INTO
MONDAY EVENING.

THERE IS A MODERATE PROBABILITY OF WEST GALES TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 9:01 AM ESTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 6 more2 hr
Dec 11, 4:02 PM ESTSmall Craft Advisory for Hazardous SeasBOX6 hr

Nearby

Dense Fog Advisories in Massachusetts, 2015Dense Fog Advisories in Rhode Island, 2015Dense Fog Advisories in Connecticut, 2015Every dense fog advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.